Children’s Cough Medicine Recalled | RxWiki Leave a comment


(RxWiki News) GSK Consumer Healthcare is recalling three lots of children’s cough medicine because of issues with the included dosing cups.

The company is recalling the following medications:

  • Two lots of Children’s Robitussin® Honey Cough and Chest Congestion DM:

    • Lot 02177 (Expires Jan. 2022)
    • Lot 02178 (Expires Jan. 2022)

  • One lot of Children’s Dimetapp® Cold and Cough:

    • Lot CL8292 (Expires Sep. 2021)

This particular Children’s Robitussin is approved for children 4 years old and older. This Children’s Dimetapp product is approved for children 6 and older.

These medications are combination products, meaning they contain multiple medications. For example, the Children’s Dimetapp Cold and Cough contains an antihistamine for allergies, a decongestant and a cough suppressant.

The issue with these recalled lots of medication? They are packaged with incorrect dosing cups, according to the US Food and Drug Administration (FDA). These products come with dosing cups with only a 20 mL mark.

For the Children’s Robitussin Honey products, the dosing cups are missing the 5 mL and 10 mL marks. And for the Children’s Dimetapp products, the dosing cups are missing the 10 mL mark.

The fact that the dosing cups are missing the smaller marks means there is a potential risk of accidental overdose.

Overdosing can happen if the person measuring the medicine does not realize there is an issue with the markings when trying to correctly measure the dose that is indicated on the label.

Symptoms of overdose may include but are not limited to the following: an increase in energy or lower energy, dizziness or drowsiness, fainting, nausea/vomiting, constipation/diarrhea, stomach pain, issues with coordination and hallucinations.

The FDA recommended contacting your health care provider if you have experienced any problems that may be related to these two medications.

Furthermore, the agency advised consumers to report any adverse reactions to the FDA’s MedWatch Adverse Event Reporting program.



Source link

Leave a Reply

Your email address will not be published. Required fields are marked *